Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 312, NWS Tulsa, OK

May 13, 2008Latimer County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 13, 2008, 11:31 PM CDT for Latimer County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2008, 11:31 PM CDT (04:31 UTC)
Expired
May 14, 2008, 12:14 AM CDT
In force
43 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Latimer County, OK

The radar

The Western Arkansas radar (KSRX), 84 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2008-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2008-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1108 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1441 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.7
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 140430
SVRTSA
OKC077-140530-
/O.NEW.KTSA.SV.W.0312.080514T0431Z-080514T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1131 PM CDT TUE MAY 13 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LATIMER COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 1230 AM CDT

* AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 10 MILES NORTH OF WILBURTON TO 13 MILES WEST OF
  WILBURTON...MOVING EAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...WILBURTON...
  DAMON...RED OAK AND BENGAL.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3486 9552 3507 9531 3506 9492 3503 9492
      3496 9497 3494 9500 3486 9503 3486 9506
      3482 9507 3482 9552
TIME...MOT...LOC 0431Z 267DEG 23KT 3506 9525 3490 9547

$$
2 follow-up statements
000 
WWUS54 KTSA 140451
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1152 PM CDT TUE MAY 13 2008

OKC077-140530-
/O.CON.KTSA.SV.W.0312.000000T0000Z-080514T0530Z/
LATIMER OK-
1152 PM CDT TUE MAY 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHERN LATIMER COUNTY...

AT 1147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RED OAK TO DAMON...MOVING EAST AT 25 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DAMON...RED OAK
AND BENGAL.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3507 9515 3506 9492 3503 9492 3494 9500
      3487 9503 3486 9506 3482 9507 3481 9521
      3482 9544
TIME...MOT...LOC 0452Z 267DEG 23KT 3501 9509 3485 9531

$$
000 
WWUS54 KTSA 140514
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1214 AM CDT WED MAY 14 2008

OKC077-140524-
/O.CAN.KTSA.SV.W.0312.000000T0000Z-080514T0530Z/
LATIMER OK-
1214 AM CDT WED MAY 14 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LATIMER COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS
STORM.

LAT...LON 3507 9515 3506 9492 3503 9492 3494 9500
      3487 9503 3486 9506 3482 9507 3481 9521
      3482 9544
TIME...MOT...LOC 0514Z 267DEG 23KT 3502 9492 3486 9514

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 9:28 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, May 13, 9:28 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
928 PM CDT TUE MAY 13 2008

.DISCUSSION...
HAVE TRIMMED SOME OF WATCH 311...MAINLY ZONES NORTHWEST OF TULSA
WHERE THE FRONT HAS PASSED. OTHERWISE ALTERED WINDS AND POPS BASED
ON FRONTAL POSITION AND CURRENT RADAR TRENDS. TEMPERATURES LOOK
REASONABLE SO DIDNT ALTER THEM TOO MUCH.

UPDATED ZFP/PFM/AFM ALREADY SENT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...23
Hazardous weather outlook, May 13, 11:00 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1100 PM CDT TUE MAY 13 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1100 PM CDT TUE MAY 13 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...SOUTHEASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTHEASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WERE MOVING SOUTHEAST
ACROSS FAR SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS.  THE
STRONGER STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF
QUARTERS AND VERY HEAVY RAIN.  DUE TO THE HEAVY RAIN...ISOLATED
FLASH FLOODING WILL ALSO BE POSSIBLE.  THE THUNDERSTORM ACTIVITY
IS EXPECTED TO SLOWLY DIMINISH OVERNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED THROUGH MUCH OF TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM AND HEAVY RAIN POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY THROUGH MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE COLD FRONT IS EXPECTED TO STALL ACROSS NORTH TEXAS ON
WEDNESDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NORTH
OF THE FRONT AS EARLY AS WEDNESDAY MORNING...AS DEEP LAYERED LIFT
INCREASES AHEAD OF AN APPROACHING UPPER LEVEL LOW. THUNDERSTORMS
SHOULD EXPAND IN COVERAGE LATER WEDNESDAY AND INTO WEDNESDAY NIGHT
AS THE MAIN UPPER SYSTEM AND ASSOCIATED SURFACE LOW EJECT ACROSS
THE AREA. SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND
WEDNESDAY NIGHT...MAINLY SOUTH OF INTERSTATE 40...WITH LARGE HAIL
AND DAMAGING WINDS BEING THE MAIN THREAT.

LOCALLY HEAVY RAINFALL MAY DEVELOP AS WELL...WITH 1 TO 3 INCHES OF
RAIN POSSIBLE.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
CONTINUE TO MONITOR LATER FORECASTS AND DISCUSSIONS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 13, 10:09 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1009 PM CDT TUE MAY 13 2008

OKZ070-072-074-140345-
HASKELL OK-MUSKOGEE OK-SEQUOYAH OK-
1009 PM CDT TUE MAY 13 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN MUSKOGEE AND CENTRAL SEQUOYAH

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN HASKELL

AT 1009 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES NORTHWEST OF STIGLER...MOVING EAST AT 35 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...STIGLER...WHITEFIELD...
KEOTA...KANIMA...TAMAHA...MC KEY...BRIARTOWN AND PORUM.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3552 9485 3522 9481 3520 9525 3536 9527
TIME...MOT...LOC 0309Z 262DEG 31KT 3529 9513
Local storm report, May 13, 10:43 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1043 PM CDT TUE MAY 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             KEOTA                   35.26N 94.92W
05/13/2008  E0.75 INCH       HASKELL            OK   PUBLIC

&&

RBD
Local storm report, May 13, 11:08 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1108 PM CDT TUE MAY 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 PM     HAIL             SPIRO                   35.24N 94.62W
05/13/2008  E0.88 INCH       LE FLORE           OK   EMERGENCY MNGR

&&

SFP
Local storm report, May 13, 11:15 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1115 PM CDT TUE MAY 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     HAIL             3 ESE BOLEY             35.48N 96.43W
05/13/2008  E1.25 INCH       OKFUSKEE           OK   TRAINED SPOTTER

&&

RBD
Local storm report, May 13, 11:24 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1124 PM CDT TUE MAY 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 PM     HAIL             POCOLA                  35.23N 94.48W
05/13/2008  E0.75 INCH       LE FLORE           OK   EMERGENCY MNGR

&&

SFP
Local storm report, May 13, 11:30 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1130 PM CDT TUE MAY 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1129 PM     HAIL             FORT SMITH              35.39N 94.40W
05/13/2008  E0.75 INCH       SEBASTIAN          AR   EMERGENCY MNGR

            AT 540 AND HIGHWAY 71

&&

SFP

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 7:45 PM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee60 min
May 13, 8:04 PM CDTSevere Thunderstorm WarningTSAMcIntosh56 min
May 13, 8:52 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner26 min
May 13, 9:06 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg38 min
May 13, 10:09 PM CDTSpecial Weather StatementTSAHaskell36 min
May 13, 10:17 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah43 min
May 13, 10:50 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore55 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.